Alert archive / Minnesota / River Flood Warnings in 2016

River Flood Warning 8, NWS Grand Forks, ND

September 6, 2016Kittson County, Minnesota

NWS Grand Forks, ND issued this river flood warning at Sep 6, 2016, 2:00 PM CDT for Kittson County, Minnesota. It took effect at Sep 8, 2016, 4:00 AM CDT. It was in force for 65 hr.

The area

The outline as issued.

The facts

Issued
Sep 6, 2016, 2:00 PM CDT (19:00 UTC)
In effect from
Sep 8, 2016, 4:00 AM CDT
Expired
Sep 10, 2016, 9:00 PM CDT
In force
65 hr
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
Minor

County Kittson County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 144 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Two Rivers River at Hallock (HLLM5).

Action stage
800 ft
Minor stage
802 ft
Moderate stage
806 ft
Major stage
810 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05095000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

202 
WGUS43 KFGF 061900
FLWFGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eastern North Dakota/Grand Forks ND
200 PM CDT TUE SEP 6 2016

...The National Weather Service in Grand Forks, ND has issued a 
   flood warning (new) for these river locations in Minnesota...

  new flooding is forecast to occur at...
  *  Hallock...on the Two Rivers River...in Kittson County.
  
.Heavy rainfall over the weekend and releases from Lake Bronson 
are expected to result in the Two Rivers River at Hallock rising to 
above minor flood stage this week.  

  *** A follow-up flood statement with more detailed flooding 
  information will be issued shortly. ***


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...turn around, don't drown... 
 
 - Don't travel through flooded areas!

 - Persons in the warned area need to take steps to protect life 
   and property. if necessary move to a higher and safer location.

 - Persons living in the Red River Basin should monitor river 
   levels while the river is in...or near...flood.

For more information...go to the AHPS/River section 
on our web page at:      www.weather.gov/grandforks

&&

MNC069-062000-
/O.NEW.KFGF.FL.W.0008.160908T1535Z-160911T0200Z/
/HLLM5.1.ER.160908T1535Z.160909T0600Z.160909T2000Z.NO/
200 PM CDT TUE SEP 6 2016

The National Weather Service in Grand Forks, ND has issued a 
 new Flood Warning for...
* ...Hallock...on the Two Rivers River
* from Thursday morning to Saturday evening.
* At  1:00 PM Tuesday the stage was 796.2 feet.
* Minor Flood Stage is 802.0 feet.
* For the next 7 days...Minor flooding is forecast.
* Forecast...rise above Flood Stage by late Thursday morning and 
  continue to rise to near 802.6 feet by early Friday morning. The 
  river will fall below Flood Stage by Friday afternoon.

&&

LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667

$$
4 follow-up statements
523 
WGUS83 KFGF 061905
FLSFGF
Flood Statement 
National Weather Service Eastern North Dakota/Grand Forks ND
205 PM CDT TUE SEP 6 2016


...The flood warning continues for these river locations in 
Minnesota...

  * Hallock...on the Two Rivers River ...in Kittson County
 
.Heavy rainfall over the weekend and releases from Lake Bronson 
are expected to result in the Two Rivers River at Hallock rising
above minor flood stage later this week.

This forecast is for a 7-day period...the highest stage indicated
  may not reflect the crest for this event.

  Forecasts are updated daily and stage values will change as new  
  weather and river information is used. River forecasts usually use
  24 hours of expected precipitation but depending on the situation
  it may include precipitation expected through the next 72 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...turn around, don't drown... 
 
 - Don't travel through flooded areas!

 - Persons in the warned area need to take steps to protect life 
   and property. if necessary move to a higher and safer location.

 - Persons living in the Red River Basin should monitor river 
   levels while the river is in...or near...flood.

For more information...go to the AHPS/River section 
on our web page at:      www.weather.gov/grandforks

&&

MNC069-080705-
/O.CON.KFGF.FL.W.0008.160908T1535Z-160911T0200Z/
/HLLM5.1.ER.160908T1535Z.160909T0600Z.160909T2000Z.NO/
205 PM CDT TUE SEP 6 2016

The Flood Warning continues for...
* ...Hallock...on the Two Rivers River.
* from Thursday morning to Saturday evening...or until the warning is
  cancelled.
* At  1:00 PM Tuesday the stage was 796.2 feet.
* Minor Flood Stage is 802.0 feet.
* Forecast...rise above Flood Stage by Thursday morning and 
  continue to rise to near 802.6 feet by Friday morning. The 
  river will fall below Flood Stage around Friday afternoon.
* Impact Statement(s) - At 802.0 feet, Flood Warning Stage for Minor 
  flooding. The NWS starts to issue Flood Warnings and 7-day river 
  level forecasts. The Hallock Dam spillway at Gilbert Park is closed
  to the Public. Culverts with flappers are checked. Bankfull Stage.

&&

Daily 1pm CDT/Noon CST forecast stage in feet:

 Date                Wed    Thu    Fri    Sat    Sun    Mon    Tue
(month/day)         09/07  09/08  09/09  09/10  09/11  09/12  09/13

Two Rivers River
  Hallock          799.7  802.2  802.1  800.6  798.8  797.7  797.1
LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667


$$
666 
WGUS83 KFGF 070153
FLSFGF
Flood Statement 
National Weather Service Eastern North Dakota/Grand Forks ND
853 PM CDT TUE SEP 6 2016


...The flood warning has been extended for these river locations in 
Minnesota...

  * Alvarado...on the Snake River...in Marshall County
  * Hallock...on the Two Rivers River...in Kittson County

.This forecast is for a 7-day period...the highest stage indicated
  may not reflect the crest for this event.

  Forecasts are updated daily and stage values will change as new  
  weather and river information is used. River forecasts usually use
  24 hours of expected precipitation but depending on the situation
  it may include precipitation expected through the next 72 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...turn around, don't drown... 
 
 - Don't travel through flooded areas!

 - Persons in the warned area need to take steps to protect life 
   and property. if necessary move to a higher and safer location.

 - Persons living in the Red River Basin should monitor river 
   levels while the river is in...or near...flood.

For more information...go to the AHPS/River section 
on our web page at:      www.weather.gov/grandforks

&&

MNC089-080153-
/O.EXT.KFGF.FL.W.0007.000000T0000Z-160909T0300Z/
/ALVM5.1.ER.160906T1430Z.160907T0600Z.160907T2100Z.NO/
853 PM CDT TUE SEP 6 2016

The Flood Warning continues for...
* ...Alvarado...on the Snake River.
* until Thursday evening...or until the warning is cancelled.
* At  8:30 PM Tuesday the stage was 106.2 feet.
* Minor flooding is occurring and during the next 7 days...Minor 
  flooding is forecast.
* Minor Flood Stage is 106.0 feet.
* Forecast...the river will fall below Flood Stage Wednesday 
  afternoon.
* The river is forecast to crest at 106.2 on early Wednesday morning 
  during this 7-day period.
* Impact Statement(s) - At 106.0 feet, Minor Flood Stage...Storm sewer
  flood gates are closed.

&&

Daily 7am CDT/6am CST forecast stage in feet:

 Date                Wed    Thu    Fri    Sat    Sun    Mon    Tue
(month/day)         09/07  09/08  09/09  09/10  09/11  09/12  09/13

Snake River
  Alvarado         105.4  103.9  101.5  100.5  100.2   99.9     M 


LAT...LON 4846 9713 4831 9712 4814 9702 4817 9679


$$

MNC069-080152-
/O.EXT.KFGF.FL.W.0008.160908T0900Z-160910T1800Z/
/HLLM5.1.ER.160908T0900Z.160908T1800Z.160909T1200Z.NO/
853 PM CDT TUE SEP 6 2016

The Flood Warning continues for...
* ...Hallock...on the Two Rivers River.
* from late Wednesday night to Saturday afternoon...or until the 
  warning is cancelled.
* At  8:00 PM Tuesday the stage was 797.9 feet.
* Minor Flood Stage is 802.0 feet.
* Forecast...rise above Flood Stage by Thursday morning and continue 
  to rise to near 802.5 feet by Thursday early afternoon. The river 
  will fall below Flood Stage by Friday mid-morning.
* The river is forecast to crest at 802.5 on Thursday early afternoon
  during this 7-day period.
* Impact Statement(s) - At 802.0 feet, Flood Warning Stage for Minor 
  flooding. The NWS starts to issue Flood Warnings and 7-day river 
  level forecasts. The Hallock Dam spillway at Gilbert Park is closed
  to the Public. Culverts with flappers are checked. Bankfull Stage.

&&

Daily 7am CDT/6am CST forecast stage in feet:

 Date                Wed    Thu    Fri    Sat    Sun    Mon    Tue
(month/day)         09/07  09/08  09/09  09/10  09/11  09/12  09/13

Two Rivers River
  Hallock          802.2  802.0  800.5  799.0  797.9  797.3     M 


LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667


$$
812 
WGUS83 KFGF 070159
FLSFGF
Flood Statement 
National Weather Service Eastern North Dakota/Grand Forks ND
859 PM CDT TUE SEP 6 2016


...The flood warning continues for these river locations in 
Minnesota...

  * Alvarado...on the Snake River ...in Marshall County
  * Hallock...on the Two Rivers River ...in Kittson County

  
.This forecast is for a 7-day period...the highest stage indicated
  may not reflect the crest for this event.

  Forecasts are updated daily and stage values will change as new  
  weather and river information is used. River forecasts usually use
  24 hours of expected precipitation but depending on the situation
  it may include precipitation expected through the next 72 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...turn around, don't drown... 
 
 - Don't travel through flooded areas!

 - Persons in the warned area need to take steps to protect life 
   and property. if necessary move to a higher and safer location.

 - Persons living in the Red River Basin should monitor river 
   levels while the river is in...or near...flood.

For more information...go to the AHPS/River section 
on our web page at:      www.weather.gov/grandforks

&&

MNC089-081359-
/O.CON.KFGF.FL.W.0007.000000T0000Z-160909T0300Z/
/ALVM5.1.ER.160906T1430Z.160907T0600Z.160907T2100Z.NO/
859 PM CDT TUE SEP 6 2016

The Flood Warning continues for...
* ...Alvarado...on the Snake River.
* until Thursday evening...or until the warning is cancelled.
* At  8:30 PM Tuesday the stage was 106.2 feet.
* Minor flooding is occurring and during the next 7 days...Minor 
  flooding is forecast.
* Minor Flood Stage is 106.0 feet.
* Forecast...the river will fall below Flood Stage Wednesday 
  afternoon.
* The river is forecast to crest at 106.2 on early Wednesday morning 
  during this 7-day period.
* Impact Statement(s) - At 106.0 feet, Minor Flood Stage...Storm sewer
  flood gates are closed.

&&
 
Daily 7pm CDT/6pm CST forecast stage in feet:

 Date                Wed    Thu    Fri    Sat    Sun    Mon    Tue
(month/day)         09/07  09/08  09/09  09/10  09/11  09/12  09/13
  Alvarado         105.9  104.9  102.6  100.9  100.3  100.0   99.8
LAT...LON 4846 9713 4831 9712 4814 9702 4817 9679


$$

MNC069-081359-
/O.CON.KFGF.FL.W.0008.160908T0900Z-160910T1800Z/
/HLLM5.1.ER.160908T0900Z.160908T1800Z.160909T1200Z.NO/
859 PM CDT TUE SEP 6 2016

The Flood Warning continues for...
* ...Hallock...on the Two Rivers River.
* from late Wednesday night to Saturday afternoon...or until the 
  warning is cancelled.
* At  8:00 PM Tuesday the stage was 797.9 feet.
* Minor Flood Stage is 802.0 feet.
* Forecast...rise above Flood Stage by Thursday morning and continue 
  to rise to near 802.5 feet by Thursday early afternoon. The river 
  will fall below Flood Stage by Friday mid-morning.
* The river is forecast to crest at 802.5 on Thursday early afternoon
  during this 7-day period.
* Impact Statement(s) - At 802.0 feet, Flood Warning Stage for Minor 
  flooding. The NWS starts to issue Flood Warnings and 7-day river 
  level forecasts. The Hallock Dam spillway at Gilbert Park is closed
  to the Public. Culverts with flappers are checked. Bankfull Stage.

&&
 
Daily 7pm CDT/6pm CST forecast stage in feet:

 Date                Wed    Thu    Fri    Sat    Sun    Mon    Tue
(month/day)         09/07  09/08  09/09  09/10  09/11  09/12  09/13
  Hallock          801.3  802.4  801.3  799.7  798.4  797.5  797.0
LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667


$$
164 
WGUS83 KFGF 071232
FLSFGF
Flood Statement 
National Weather Service Eastern North Dakota/Grand Forks ND
732 AM CDT WED SEP 7 2016

...The flood warning is now cancelled for these river locations in 
Minnesota...

  * Alvarado...on the Snake River...in Marshall County
  * Hallock...on the Two Rivers River...in Kittson County

  
.Drier weather has allowed the river levels to recede below flood
stage.  Therefore...the flood warning is canceled and will be replaced
with a high water notice.

This forecast is for a 7-day period...the highest stage indicated
  may not reflect the crest for this event.

  Forecasts are updated daily and stage values will change as new  
  weather and river information is used. River forecasts usually use
  24 hours of expected precipitation but depending on the situation
  it may include precipitation expected through the next 72 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...turn around, don't drown... 
 
 - Don't travel through flooded areas!

 - Persons in the warned area need to take steps to protect life 
   and property. if necessary move to a higher and safer location.

 - Persons living in the Red River Basin should monitor river 
   levels while the river is in...or near...flood.

For more information...go to the AHPS/River section 
on our web page at:      www.weather.gov/grandforks

&&

MNC089-071302-
/O.CAN.KFGF.FL.W.0007.000000T0000Z-160909T0300Z/
/ALVM5.1.ER.160906T1430Z.160907T0030Z.160907T0700Z.NO/
732 AM CDT WED SEP 7 2016

The Flood Warning is cancelled for...
* ...Alvarado...on the Snake River.
* At  6:30 AM Wednesday the stage was 105.8 feet.
* Fell below Flood Stage at  2:00 AM Wednesday.
* Forecast...the river will continue to fall to 105.1 feet by 
  Thursday mid-morning.
* Impact Statement(s) - At 106.0 feet, Minor Flood Stage...Storm sewer
  flood gates are closed.

&&

Daily 7am CDT/6am CST forecast stage in feet:

 Date                Thu    Fri    Sat    Sun    Mon    Tue    Wed
(month/day)         09/08  09/09  09/10  09/11  09/12  09/13  09/14

Snake River
  Alvarado         105.1  104.2  102.6  101.8  101.4  100.9  100.6


LAT...LON 4846 9713 4831 9712 4814 9702 4817 9679


$$

MNC069-071302-
/O.CAN.KFGF.FL.W.0008.000000T0000Z-160910T1800Z/
/HLLM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
732 AM CDT WED SEP 7 2016

The Flood Warning is cancelled for...
* ...Hallock...on the Two Rivers River.
* At  7:00 AM Wednesday the stage was 799.5 feet.
* Forecast...the river will crest below Flood Stage at 800.5 feet 
  Thursday mid-morning.
* The river is forecast to crest at 800.5 on Thursday mid-morning 
  during this 7-day period.
* Impact Statement(s) - At 800.0 feet, Action Stage. NWS starts to 
  issue High Water Notices and 7-day river level forecasts. Hallock 
  Dam spillway at Gilbert Park begins to flow.

&&

Daily 7am CDT/6am CST forecast stage in feet:

 Date                Thu    Fri    Sat    Sun    Mon    Tue    Wed
(month/day)         09/08  09/09  09/10  09/11  09/12  09/13  09/14

Two Rivers River
  Hallock          800.5  800.3  799.5  798.4  797.6  797.0  796.6


LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Sep 6, 12:50 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Sep 6, 12:50 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1250 PM CDT TUE SEP 6 2016

.UPDATE...
Issued at 1249 PM CDT Tue Sep 6 2016

No changes necessary.

UPDATE Issued at 638 AM CDT Tue Sep 6 2016

Stratiform blow off from the convective complex over MN has moved
a bit further north than expected, so spread POPs this morning for
light showers for the next few hours before the system pushes
further eastward. Short range models have been trending a bit
cooler with highs today, which fits with cloud cover continuing
for much of the day. Have highs a few degrees cooler but still in
the 60s to low 70s.

&&

.SHORT TERM...(Today and tonight)
Issued at 336 AM CDT Tue Sep 6 2016

How much rain we get clipping our southeastern counties and then
temperatures will be the main forecast concern for the period.

Southwesterly flow aloft continues with the main upper trough
still over the western CONUS. One shortwave trough was currently
lifting from Nebraska into south central SD. This shortwave will
lift northeastward into MN today. The vast majority of the precip
will remain to our south, but there is an outside chance that some
rain will clip the far southeastern counties. SPC meso page also
shows some weak mid level frontogenesis getting going over SD and
extending into south central ND, which has helped a few showers to
develop northwest of the main area of precip. With all those
factors, included a slight mention of showers and a few storms
over our far south for a portion of the day. The rest of the CWA
should see mostly cloudy skies as convective temps are in the 60s.
Afternoon temps should be mostly in the 60s to low 70s.

Tonight, southwesterly flow aloft will continue with surface high
pressure to our northeast. Northeast winds will bring some drier
air and with skies starting to clear out, lows should drop down
into the 50s with a few upper 40s near the Canadian border.

.LONG TERM...(Wednesday through Monday)
Issued at 336 AM CDT Tue Sep 6 2016

Wednesday and Thursday...A fairly strong upper shortwave trough
will be lifting into the western Dakotas at the start of the
period, and out into the Red River Valley Wednesday night. There
are some model differences on the exact track of the weak surface
low during the day on Wednesday, but all lift the trough
northeastward Wednesday night and strengthen it. Think that much
of the day Wednesday will be between the incoming shortwave precip
to our west and lingering activity to our southeast. Have the
morning hours mostly dry but increase POPs during the afternoon.
Greatest chance for precip will be Wednesday night. Thursday
should see a bit of a break between systems, but the next
shortwave approaches the MT/ND border Thursday night. Have some
POPs entering the area mostly late Thursday night. Temperatures
will be near seasonal averages.

For Friday into Saturday...upper level trof shifts over the area
in the wake of a cold front bring cooler temps to region for the
first part of the weekend. Precipitation ends as sfc high pressure
builds in allowing for more pleasant conditions along with light
northerly winds.

By Sunday into Monday...expect the pattern to progress with an upper
level ridge shifting across the northern plains. Surface high
pressure retreats allowing return flow and warmer temps to spread
across the region ahead of another system...bringing increased
chances of showers/storms for the end of the period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1249 PM CDT Tue Sep 6 2016

General VFR SC development today which should diminish this
evening.

&&

.FGF Watches/Warnings/Advisories...
ND...None.
MN...None.
&&

UPDATE...Voelker
SHORT TERM...JR
LONG TERM...JR/Hopkins
AVIATION...Voelker
Hazardous weather outlook, Sep 6, 6:10 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
610 AM CDT TUE SEP 6 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-071115-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
610 AM CDT TUE SEP 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION LATE
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR FRIDAY. AT THIS
POINT WIDESPREAD SEVERE STORMS ARE NOT EXPECTED BUT LIGHTNING WILL
BE A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 8:09 PM CDTRiver Flood WarningFGFMarshall69 hr

Nearby

River Flood Warnings in Minnesota, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.